MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in a micro centrifuge vial.Visual inspection found no visible damage to the lens.(b)(4).Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2 mm micl13.2, -9.5, implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was explanted due to observation of excessive vault, elevated intraocular pressure without pupil block and angle closure, glare/haloes, and blurred vision.Additional surgical intervention (yag) and medical intervention (intraocular injection) were performed/prescribed.Additional information has been requested.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information received: the status of the eye was reported to be within normal limits.Patient is being monitored for ocular hypertension.Corrections: patient did not have intraocular injections.(b)(4).
 
Additional Manufacturer Narrative
Device evaluation: lens returned in liquid in lens case/vial.Visual inspection found no visible damage to lens.Dimensional inspection found lens within specification.Corrected data: correct date is (b)(6) 2018, (b)(6) 2018 is incorrect.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7480527
Report Number2023826-2018-00662
Device Sequence Number1416850
Product Code MTA
UDI-Device Identifier00841542103282
UDI-Public00841542103282
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer05/08/2018
08/09/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date06/05/2018
08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR